Jump to content
Important Survey - Please Participate ×

Long taper, awful experience


[Li...]

Recommended Posts

Years ago, when I had what I thought was insomnia at the time, I tried Xanax, and it was the greatest medication ever. I slept so soundly every night I took it, everything just shut down. Initially it was occasional, then more stressors hit me, and I took it every night. After a year or so, the symptoms came - lightheadedness was the main one. I felt like I had blown up an inflatable raft all the time. I had no idea what the symptom was, the MD thought it was my defective aortic valve. So, they fixed the valve, and lo and behold, I was still lightheaded. It was the Xanax. So, I started the Ashton taper with Valium. The taper started 1.5 years ago, and it has been incredibly slow and laborious. My sleep is awful, sometimes I get 5 broken hours of dream filled sleep, sometimes 3 hours, sometimes no hours - like tonight. I have tried everything, a few things help a little - namely B12 and occasional theanine, but for the most part I'm alone on this island, in this big quiet house all night, miserable.  I have a stressful job, which absolutely makes the taper harder, but taking time off is simply not an option as a business owner. I was optimistic for a while, but now I'm in a rut, and I see no end in sight. At the pace I'm going I won't be off the stuff for at least another year, maybe longer. I'm closing in on 1 milligram Valium a night, it just seems like I should be better at such a low dose. This is hell, and the day I first took Xanax has to be considered the worst day and worst decision of my life.
Link to comment
Share on other sites

Hi Lightfoot,

 

Most people on BB regret taking their first benzo and would been keen to revoke that mistake if possible. Ah, if only life had a rewind/erase button! When I was first given clonazepam by -a licensed medical professional-, I was going through an anxiety spell caused by a high dose of prednisone. I had no idea what the drug would do in withdrawals - it helped me relax and sleep when I started it, so why not keep taking it? Don't beat yourself up over starting Xanax. We trusted the doctors, we thought that medical guidance from them were always helpful, and had no anticipation of what lay down the road in terms of withdrawal.

 

Is there absolutely no way you can take a break from your job, or reduce hours, or find another person to "batten down the hatches" while you taper and recovery? Stress cannot be good for insomnia, or the anxiety cause by tapering. Also, a lot of people seem to respond well to low doses of Remeron for insomnia, or Gabapentin, or a host of other meds. There's a lot of decent medication for insomnia which aren't benzo-related; have you tried any? Supplements are sometimes great, but often not powerful enough from somebody used to a benzo for sleep.

Link to comment
Share on other sites

Lightfoot you are not alone. If you look at my signature my doctor believed benzos were candy. Especially for women with young kids. He said they were not at all addictive and I could quit anytime. I trusted him. Biggest mistake of my life. Now like you I'm really struggling with Valium. The Valium itself makes me sick and I regret taking it. Wish I had just kept cutting the Ativan and then Klonopin. Unfortunately Ashton wasn't right for me and I'm positive I would be off benzos now because the Valium has truly slowed me down. But water under the bridge and others do very well with Valium. Sadly I'm not one of them. I look at your signature though and I feel for you but you are actually doing well. So try to be positive and think about how close you really are to being done. It's really better than you think. But yes, I spent 28 years on Xanax. Then the Ativan and Klonopin. If I could turn back the clock I'd do it in a heartbeat. The joke is I never needed them. I was anxious and jittery due to a thyroid problem. My heart goes out to you but try to hang in there. I honestly believe at 1 mg you are much closer to being benzo free than you think. It's just a struggle now. Try to imagine if you can how great you will feel when you're finished. Don't worry about time. Take as much time as you need. It's not a race but you will get there. Hopefully we all will. B
Link to comment
Share on other sites

All I can say to the above posts is ditto, ditto and one more ditto.

 

I pretty much posted the same thing but under a different heading.

 

 

Link to comment
Share on other sites

[15...]

Lightfoot you are not alone. If you look at my signature my doctor believed benzos were candy. Especially for women with young kids. He said they were not at all addictive and I could quit anytime. I trusted him. Biggest mistake of my life. Now like you I'm really struggling with Valium. The Valium itself makes me sick and I regret taking it. Wish I had just kept cutting the Ativan and then Klonopin. Unfortunately Ashton wasn't right for me and I'm positive I would be off benzos now because the Valium has truly slowed me down. But water under the bridge and others do very well with Valium. Sadly I'm not one of them. I look at your signature though and I feel for you but you are actually doing well. So try to be positive and think about how close you really are to being done. It's really better than you think. But yes, I spent 28 years on Xanax. Then the Ativan and Klonopin. If I could turn back the clock I'd do it in a heartbeat. The joke is I never needed them. I was anxious and jittery due to a thyroid problem. My heart goes out to you but try to hang in there. I honestly believe at 1 mg you are much closer to being benzo free than you think. It's just a struggle now. Try to imagine if you can how great you will feel when you're finished. Don't worry about time. Take as much time as you need. It's not a race but you will get there. Hopefully we all will. B

 

I feel the same way about Valium. It doesn't help me taper off the other ones at all. It actually gives me severe stomach bloating and digestive issues. It is sedating, though, people are right about that. But it is impossible to compensate for lack of Klonopin with Valium and trying to do so just made me addicted to both. Now I can't get off either.

Link to comment
Share on other sites

I hear you loud and clear Clara but I was lucky and did get off Klonopin after the Ativan. But yeah, now I'm just addicted to a third (technically fourth benzo). In fairness though my benzo doc wasn't happy about the Valium but after my pleading that Valium seemed the only way to go (Ashton) he said ok very reluctantly though. Now I'm stuck but he's been great and now letting me go at my own pace. Valium simply isn't for everyone but for those who find it great I'm happy for them.
Link to comment
Share on other sites

×
×
  • Create New...